North Carolina, 2007Hail and Damaging Wind in North Carolina, June 16, 2007
June 16, 2007 · NWS RNK · 2 events in 1 county or zone
A severe thunderstorm produced wind damage and hail up to the size of golf balls.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced wind damage and hail up to the size of golf balls.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 16, 1:46 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 16, 1:46 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT SAT JUN 16 2007
.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE REGION FOR SUNDAY AND MONDAY. A
COLD FRONT WILL APPROACH THE AREA BY MIDWEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
A JET STREAK AT H3 CONTINUES TO SLIDE ACROSS THE CWA. THE MOST
FAVORED SPOT FOR TSTORMS THIS AFTERNOON WILL REMAIN ACROSS THE
SE...NEAR DANVILLE. ALTHOUGH A SLT CHC OF A SHWR OR TSTORM REMAINS
ACROSS THE SOUTHEASTERN HALF OF THE CWA TO FINISH TODAY...SUNSHINE
IS NOT ENOUGH OF A TRIGGER...ESPECIALLY WITH SOME LOW LEVEL MOISTURE
REMAINING THIS MORNING...WHICH BECAME CLOUDS THIS AFTERNOON. HIGH
PRESSURE SLIDES ACROSS THE CWA TONIGHT...AND FOLLOWED THE MAV CLOSER
THAN THE MET WITH LOSS OF GRADIENT. DENSE FOG LIKELY IN THE WESTERN
VALLEYS. THE HEAT IS ON TOMORROW...ESPECIALLY IN THE WEST...WITH THE
+20C ISOTHERM TOUCHING BLF BY 0Z SUNDAY...CONTINUED TREND OF PLAYING
THE HIGHER SIDE OF GUIDANCE FOR MAX T.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE WILL BE OVER THE AREA SUNDAY NIGHT AND MONDAY...WITH
MONDAY BEING THE HOTTEST DAY OF THE WEEK. TWILL BE A BIG CHANGE
FROM THE TEMPS THE PAST FEW DAYS. WITH THE WARMING MID LEVELS IN
THE BUILDING UPPER RIDGE...THE ATMOSPHERE WILL BECOME CAPPED...AND
THE THREAT OF AFT/EVE TSTMS REDUCED ENOUGH TO HAVE LITTLE OR NO
POPS MONDAY...EXCEPT ISOLATED ON THE RIDGES.
THE UPPER RIDGE BEGINS TO WEAKEN SHIFT EAST MONDAY NIGHT WHILE A
TROUGH MOVES ACROSS THE UPPER MS VLT. PIECE OF VORT MOVES THROUGH
THE TN VLY MON NIGHT AND ACROSS OUR AREA TUESDAY BRINGING A DECENT
CHANCE OF SHOWERS/STORMS...ESPECIALLY TO THE WESTERN FORECAST AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGE WILL FLATTEN...AS TROUGH MOVES ACROSS THE GREAT LAKES
WEDNESDAY PUSHING A FRONT SOUTH TOWARD OUR AREA. WEDNESDAY...WE
SHOULD OUR BEST CHANCE OF SHOWERS/THUNDERSTORMS...THEN THU-
SAT...MORE A DIURNAL NATURE...AS THE FRONT WEAKENS AND STALLS
SOUTH OF THE VIRGINIA/NORTH CAROLINA BORDER. TEMPS THIS PERIOD
WILL BE GETTING BACK CLOSER TO NORMAL.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A RATHER TRANQUIL PERIOD FOR MOST TERMINALS. SW WINDS JUST AHEAD
OF AN UPPER LEVEL DISTURBANCE ARE ALLOWING MOISTURE CONVERGENCE IN
THE FORM OF MID 60S DEWPOINTS TO ARRIVE NEAR KDAN. USED VCTS TO
ACCOUNT FOR CONVECTION THERE...BUT MORE LIKELY JUST TO THE SE OF
THE TERMINAL LATER THIS AFTERNOON...PERHAPS NEAR 22Z. ANY
DEVELOPMENT WILL FALL APART BY EARLY EVENING. IF KDAN DOES GET
HIT...THEY WILL PROB HIT MVFR VIS IN BRIEF FOG NEAR DAWN.
ATTM...THIS WAS LEFT OUT OF FORECAST. HIGH PRESSURE MOVING IN FROM THE WEST
WILL CALM WINDS TONIGHT...AND DO HAVE IFR FOG AT LWB AT 10Z. HZ
WILL BE POPPING UP TOO AT DNA AND ROA...WITH A SUMMER REGIME
RETURNING ON MONDAY.
MONDAY A WARM RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION AND
PREVENTS ANY AFT CONVECTION. AGAIN...MVFR FOG IS POSSIBLE
OVERNIGHT...WITH PERHAPS IFR AT LWB.
TUESDAY...THE THREAT OF AFTERNOON THUNDERSTORMS RETURNS AS A COLD
FRONT APPROACHES THE REGION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ/WP
NEAR TERM...KM
SHORT TERM...JJ/WP
LONG TERM...WP
AVIATION...KM
Hazardous weather outlook, Jun 16, 4:16 AM EST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 AM EDT SAT JUN 16 2007
NCZ001>006-018>020-VAZ012>017-022-032>034-043>046-058-059-170930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
HALIFAX-CHARLOTTE-
516 AM EDT SAT JUN 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ALONG THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND EXTREME
SOUTHWEST VIRGINIA...AND THEN MOVE SOUTHEASTWARD INTO THE
PIEDMONT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
VAZ007-009>011-018>020-023-024-035-047-WVZ042>045-170930-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-
ROCKBRIDGE-AMHERST-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER-
516 AM EDT SAT JUN 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Hail, Stokes
- When
- June 16, 5:16 PM EST
- Where
- Stokes County, 6 mi W of Danbury
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.420, -80.328
Golf ball hail covered the ground along Moores Spring Road near Hanging Rock State Park.
Thunderstorm Wind, Stokes
- When
- June 16, 5:30 PM EST
- Where
- Stokes County, King
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.280, -80.370
A large tree was blown down in King.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 16 to 18, 20076 deaths · 3 injured · $79 million · EF0 · 31 events
- Flash Flooding and Hail in Montana, June 16 to 17, 2007$37 million · 3 in hail · 56 events
- Rip Current in Florida, June 16 to 18, 20071 death · 1 event
- Rip Current in North Carolina, June 16, 20071 death · 1 event
- Tornado and Hail in Montana, June 16 to 17, 2007EF1 · 30 events
- Hail and Damaging Winds in Iowa, June 16, 20071 injured · $67,000 · 61 kt wind · 4 events
- Flash Flooding and Damaging Wind in Texas, June 16 to 17, 2007$60,000 · 65 kt wind · 8 events
- Lightning Strike in New York, June 16, 20074 injured · 1 event
- Hail and Damaging Winds in North Carolina, June 16, 2007$30,000 · 55 kt wind · 7 events
- Tornado and Damaging Wind in South Dakota, June 16, 2007EF1 · 2 events
- Hail and Damaging Winds in Illinois, June 16, 2007$20,000 · 55 kt wind · 4 events
- Hail and Lightning Strike in New Jersey, June 16, 20072 injured · 0.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32654, 32655.